Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 13, NWS El Paso, TX

July 6, 2005Otero County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Jul 6, 2005, 2:40 PM MDT for Otero County, New Mexico. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2005, 2:40 PM MDT (20:40 UTC)
Expired
Jul 6, 2005, 3:43 PM MDT
In force
63 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Otero County, NM

What was reported inside it

TimeReportWhereRemark
Jul 6, 3:05 PM MDTHAIL 1Weed, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2005-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2005-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-367 J/kg
Mixed-layer LCL
3039 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 062042
SVREPZ
NMC035-062130-
/O.NEW.KEPZ.SV.W.0013.050706T2040Z-050706T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
240 PM MDT WED JUL 6 2005

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OTERO COUNTY IN NEW MEXICO

* UNTIL 330 PM MDT

* AT 229 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WEED...OR ABOUT 29 MILES EAST OF
  ALAMOGORDO...AND MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN IN RURAL EAST CENTRAL OTERO    
  COUNTY 

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING. LOCALIZED FLOODING IS POSSIBLE FROM HEAVY 
RAINFALL FROM THIS STORM

LAT...LON 3288 10557 3273 10557 3270 10532 3292 10531

$$

GNL
1 follow-up statement
000 
WWUS54 KEPZ 062143
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
337 PM MDT WED JUL 6 2005

NMC035-062147-
/O.EXP.KEPZ.SV.W.0013.000000T0000Z-050706T2130Z/
OTERO NM-
337 PM MDT WED JUL 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OTERO COUNTY 
EXPIRED AT 330 PM MDT...

THE SEVERE THUNDERSTORM OVER EAST CENTRAL OTERO COUNTY IN THE 
SACRAMENTO MOUNTAINS HAS MOVED EAST OUT OF OTERO COUNTY AND INTO 
CHAVEZ COUNTY. LARGE HAIL AND STRONG WINDS AS WELL AS LOCALLY HEAVY 
RAINFALL ARE POSSIBLE FROM THIS STORM. 

LAT...LON 3288 10557 3273 10557 3270 10532 3292 10531

$$

GNL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:14 PM MDT, 26 minutes earlier.

Area forecast discussion, Jul 6, 2:14 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
214 PM MDT WED JUL 6 2005

.SYNOPSIS...
HOT AND DRY CONDITIONS WITH TRIPLE DIGIT TEMPERATURES WILL CONTINUE
OVER MUCH OF THE FORECAST AREA FOR THE NEXT SEVERAL DAYS.  ISOLATED
AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TODAY AND AGAIN
ON FRIDAY FOR EASTERN ZONES.  ADDITIONAL MOISTURE WILL MOVE INTO THE
REGION DURING THE WEEKEND FOR AN IMPROVED CHANCE OF SHOWERS AND
THUNDERSTORMS FOR AREAS MAINLY EAST OF THE RIO GRANDE.  A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE FIRST
PART OF NEXT WEEK.

&&

.DISCUSSION...
A HOT AND MOSTLY DRY WEATHER PATTERN WILL CONTINUE OVER THE FORECAST
AREA.  HIGH PRESSURE ALOFT WILL REMAIN CENTERED OVER THE REGION FOR
THE NEXT SEVERAL DAYS.  THIS WILL ALLOW TRIPLE DIGIT TEMPERATURES TO
PERSIST OVER THE DESERT LOWLANDS.  A SURGE OF MOISTURE OVER OTERO
AND HUDSPETH COUNTIES WILL HELP FUEL ISOLATED SHOWERS AND
THUNDERSTORMS FOR THOSE AREAS THIS AFTERNOON AND EVENING.  A STRONG
STORM HAS ALREADY FORMED ALONG THE EASTERN SLOPES OF THE SOUTHERN
SACRAMENTO MOUNTAINS EARLIER THIS AFTERNOON AND MORE ARE EXPECTED.

WESTERLY FLOW FLOW ALONG THE NORTH SIDE THE HIGH WILL HELP BRING
DRIER AIR INTO THE REGION FOR TOMORROW WITH NO CHANCE FOR
PRECIPITATION.  A LITTLE MOISTURE MAY WORK BACK INTO THE EASTERN
FRINGES OF FORECAST AREA ON LATE FRIDAY FOR THE SLIGHT CHANCE OF
THUNDERSTORMS.  FOR THE WEEKEND ADDITIONAL MOISTURE IS EXPECTED TO
PUSH INTO THE FORECAST AREA UNDER THE HIGH FROM THE EAST.  THIS
MOISTURE WILL HELP FUEL CONVECTION AS THE AIR MASS BECOMES MORE
UNSTABLE IN THE AFTERNOON WITH DAY TIME HEATING.  BEST CHANCE
PRECIPITATION WILL BE FOR AREAS EAST OF THE RIO GRANDE.  RAIN FALL
AMOUNTS LOW AND SPOTTY AT BEST WITH PRECIPITABLE WATER VALUES
REMAINING WELL BELOW AN INCH.  STRONG WIND GUSTS WITH SOME BLOWING
DUST WILL BE POSSIBLE FROM THUNDERSTORMS OVER THE DESERTS.  A SLIGHT
CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE FIRST PART OF NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 74 103  74 102  74 /   0   0   0   0   0
SIERRA BLANCA TX        69 101  68 100  68 /  10   0   0  10  10
LAS CRUCES              70 103  71 101  71 /   0   0   0   0   0
ALAMOGORDO              73 100  72 100  72 /   0   0   0   0   0
CLOUDCROFT              50  83  50  81  50 /  10   0   0  10  10
TRUTH OR CONSEQUENCES   68 101  67 100  68 /   0   0   0   0   0
SILVER CITY             61  95  61  94  61 /   0   0   0   0   0
DEMING                  67 101  67 101  67 /   0   0   0   0   0
LORDSBURG               67 102  68 102  68 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM, TX...NONE.

&&

04

Nearby

Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.